Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 07:50:39 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639322
  • Total Topics: 48531
  • Online Today: 223
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: You're not gonna believe this...  (Read 1933 times)

0 Members and 1 Guest are viewing this topic.

Offline NewYorkKat

  • Member
  • Posts: 134
  • Hangin' On Staying Strong
You're not gonna believe this...
« on: December 12, 2009, 10:01:31 AM »
Last night I started Atripla!

I know, I know, I said many times I was very scared of the sustiva component of it but my doc said "Try it!, try it!".
  I digressed because I wanted to see if this stuff really worked (I know it does but I was also curious!)

I took it at 10 pm and quietly went to sleep. Before that, I  did some cardio for 30 min, drank a ton of water and had a yogurt...

Vivid dreams? NOPE! Only my "opening" was vivid. Like Some Quentin Tarantino  Movie "Our Feature Presentation" ! My only dream was wanting to give someone a baseball bat beating!

I woke at at my usual time of 6am. I felt a bit tipsy, like I had a few drinks. No biggie.

However, i felt FOCUSED! Oh Shit, I thought I took my Concerta that morning but I was able to watch TV and sit still!

I was a bit silly acting but I always am with my dogs.

I think Atripla is a fine drug but I let's see how the long term process is. It may get worse or better.

Hope this story helps.


And THAT'S ALL FOLK'S!

Offline buffaloboy

  • Member
  • Posts: 159
Re: You're not gonna believe this...
« Reply #1 on: December 12, 2009, 10:18:27 AM »
It's early days for you but I'm pleased to hear the first night went well. 

Is this your first time on treatment?

Offline NewYorkKat

  • Member
  • Posts: 134
  • Hangin' On Staying Strong
Re: You're not gonna believe this...
« Reply #2 on: December 12, 2009, 02:21:00 PM »
Yes it is! It's my Vitamin. I noticed today how energetic I am. My VL never went passed 20,000 so I think i might be undetectable quickly. But that remains to be seen!

Offline buffaloboy

  • Member
  • Posts: 159
Re: You're not gonna believe this...
« Reply #3 on: December 12, 2009, 04:06:39 PM »
The biggest hurdle for many people is simply starting treatment - it was for me - so well done for overcoming that.

Sadly, I had to stop Atripla after a short period because of the CNS side effects, but it did bring my viral load down from over half a million to just over 2000 in less than three weeks. I'm fairly sceptical by my nature but, I have to say, even I was amazed!

Offline StacheBC

  • Member
  • Posts: 266
  • Hello
Re: You're not gonna believe this...
« Reply #4 on: December 12, 2009, 04:37:19 PM »
NYKat

So glad things started on the right foot for you.
Just remember that for the first few weeks there might be some adjustments... but I'm hoping it will be minor like it was for me.
Even for people like us where our VL were relatively low, you have to remember that your body is working overtime to keep the virus in check...  as your VL goes down I think you'll find that you'll even have more energy, and just a sense of well being that you forgot existed. It happened to me.
I'm rooting for you!!!

Please keep us posted.

Offline NewYorkKat

  • Member
  • Posts: 134
  • Hangin' On Staying Strong
Re: You're not gonna believe this...
« Reply #5 on: December 13, 2009, 09:44:24 AM »
Yes, I will. I have noticed my energy level is up a bit and I feel happy. The vivid dreams are no big deal, they are more sharper now.

i will keep you posted on what is happening!

hugs
NYK

Offline Buckmark

  • Member
  • Posts: 1,526
  • Would you like to tie me up with your ties, Ty?
    • Henry's Home Page
Re: You're not gonna believe this...
« Reply #6 on: December 13, 2009, 10:45:19 AM »
I'm always amazed at how different people react different to the same medication.  My first weekend on Atripla was mostly a daze, as I felt what I described as dull and dizzy (no comments ;) ).  But the side-effects eventually wore off, except for the vivid dreams. 

I'm glad it's going well for you.  If it's good now, it will likely continue to improve.

Cheers,

Henry
"Life in Lubbock, Texas, taught me two things:
     One is that God loves you and you're going to burn in hell.
     The other is that sex is the most awful, filthy thing on earth and you should save it for someone you love."
- Butch Hancock, Musician, The Flatlanders

Offline NewYorkKat

  • Member
  • Posts: 134
  • Hangin' On Staying Strong
Re: You're not gonna believe this...
« Reply #7 on: December 15, 2009, 09:01:20 AM »
Thanks Henry:
I was scared to try Atripla. The Sustiva portion is what kept me away but my Doctor informed me that everyone reacts differently to the medications. So far, the dreams are in HD, I have a deep sleep but if I get up and go to the bathroom, I have trouble going back to sleep. Like my body is tired but not my brain.

I did notice my energy levels are up.

One question to everyone on Atripla: What are the long term effects? I read the bottle and it says Lactic Acidosis. Have not noticed it but just wondering if anyone encountered this?

Thanks again for the replies.

Offline dixieman

  • Member
  • Posts: 889
Re: You're not gonna believe this...
« Reply #8 on: December 15, 2009, 11:32:34 AM »
Atripila is a wonder drug! Ive taken some horrible crap in the past and atripila has given me no problems what so ever... vivid dreams I can only wish? I hope this combo works well for you! it has for me...

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.